It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=HubbleRules]Baxterhill,

Welcome to the forum!!!

I'm sorry to hear about the problems your friend is having.

Has he been to his doctor to rule out other possible causes of his muscle problem? I haven't heard of a statin-induced muscle problem happening so quickly after years of use, or of it causing vision problems... I don't say it's not possible, I also had a serious muscular problem after 7 years on Lipitor, but it was triggered by adding Tricor to my prescriptions - and the pain/weakness came on over 2 months, not 2 days...

No wonder you had problems , in the warnings for tricor they "specifically" say not to use with statins as the risks of rhabdo outweigh the benefits . Your doctor and or pharmicists should have warned you . Below is justa blurb from the side effects .

Concomitant HMG-CoA Reductase Inhibitors

The combined use of TRICOR and HMG-CoA reductase inhibitors should be avoided unless the benefit of further alterations in lipid levels is likely to outweigh the increased risk of this drug combination.

Concomitant administration of fenofibrate (equivalent to 145 mg TRICOR) and pravastatin (40 mg) once daily for 10 days increased the mean Cmax and AUC values for pravastatin by 36% (range from 69% decrease to 321% increase) and 28% (range from 54% decrease to 128% increase), respectively, and for 3α-hydroxy-iso-pravastatin by 55% (range from 32% decrease to 314% increase) and 39% (range from 24% decrease to 261% increase), respectively. (See also CLINICAL PHARMACOLOGY, Drug-drug interactions).

The combined use of fibric acid derivatives and HMG-CoA reductase inhibitors has been associated, in the absence of a marked pharmacokinetic interaction, in numerous case reports, with rhabdomyolysis, markedly elevated creatine kinase (CK) levels and myoglobinuria, leading in a high proportion of cases to acute renal failure.

The use of fibrates alone, including TRICOR, may occasionally be associated with myositis, myopathy, or rhabdomyolysis. Patients receiving TRICOR and complaining of muscle pain, tenderness, or weakness should have prompt medical evaluation for myopathy, including serum creatine kinase level determination. If myopathy/myositis is suspected or diagnosed, TRICOR therapy should be stopped.





All times are GMT -7. The time now is 06:35 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!